MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 12/20/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure movement of the diaphragm was weakened during ablation of the right inferior pulmonary vein (ripv).The condition improved and ablation of the right superior pulmonary vein (rspv) was performed and phrenic nerve palsy (pnp) occurred.The procedure was completed with cryo but the diaphragm was only working slightly when the patient left the operating room.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Event summary: the patient data files showed at least eight injections without any issue on the date of the event ((b)(6) 2016) with catheter 2af284/ 33087-21.The cryo balloon catheter was not been returned for investigation.A phrenic nerve injury was encountered during the procedure.No product malfunction reported.In conclusion, this is a clinical issue encountered during the case.Clinical issue (phrenic nerve injury) was encountered during the procedure.The reported issue cannot be confirmed through data analysis.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6260557
Report Number3002648230-2017-00023
Device Sequence Number551577
Product Code OAE
UDI-Device Identifier00643169504783
UDI-Public00643169504783
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2017
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number33087
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
02/01/2017
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date02/27/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;